Heat, Philadelphia
- When
- July 28, 9:00 AM EST to 8:00 PM EST
- Where
- Philadelphia forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.008, -75.134 (the zone’s center; the record gives no point)
A hot and humid day claimed the life of an 85-year-old woman in Philadelphia. The high temperature at Philadelphia International Airport was 94 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A hot and humid day claimed the life of an 85-year-old woman in Philadelphia. The high temperature at Philadelphia International Airport was 94 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 28, 4:00 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EDT FRI JUL 28 2006 .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... AN LSR WAS ISSUED SHORTLY BEFORE 300 AM LISTING STORM DAMAGE/FLOODING WHICH OCCURRED BETWEEN APPROX 1000 PM LAST NIGHT THROUGH ABOUT 115 AM THIS MORNING. THE SHORT TERM WILL OFFER TWO MAIN CONCERNS. FIRST, THE THREAT OF SEVERE WEATHER TODAY. MOST OF THE CWA IS IN SLIGHT RISK. THE EXCEPTION LIES ACROSS THE MOST SOUTHERN SEVEN OR EIGHT COUNTIES. THE THUNDERSTORMS SHOULD BE A BIT MORE ORGANIZED LATER TODAY COMPARED TO YESTERDAY AS A COLD FRONT WORKS THROUGH THE REGION AND A S/W TRACKS ACROSS THE MID-TIER OF NEW YORK STATE. AT THE SAME TIME THE COLD FRONT PUSHES INTO THE MOIST AND UNSTABLE AIRMASS ACROSS THE AREA, THE RIGHT REAR QUAD OF A 60KT JET ALOFT WILL ALSO BE IN PLACE. BUFKIT WINDS THROUGH THE COLUMN SHOW A RELATIVELY UNIDIRECTIONAL FLOW. HOPEFULLY THIS WILL KEEP THINGS MOVING ALONG TODAY AND MINIMIZE TO SOME DEGREE THE FLOODING POTENTIAL. UNFORTUNATELY, WITH PWS IN EXCESS OF 2.00 INCHES, ITS HARD TO BELIEVE THAT ABSOLUTELY NO FLOODING (NUISANCE OR OTHERWISE) WILL OCCUR TODAY. THE SECOND CONCERN IS THE RETURN TO THE HEAT AND HUMIDITY ON SUNDAY, NOT THAT WE REALLY LOSE IT BEHIND THE FRONT ON SATURDAY. WELL ISSUE AN SPS CONCERNING THE THUNDERSTORM THREAT AS WELL AS A SECOND SPS IN THE FORM OF AN EXCESSIVE HEAT OUTLOOK. SUNDAY IS JUST THE BEGINNING, THE REAL HEAT AND HUMIDITY WILL ARRIVE FOR THE NEW WORK WEEK. && .LONG TERM /MONDAY THROUGH THURSDAY/... BERMUDA HIGH IN CONTROL OF THE WEATHER DURING THE EXTENDED PERIOD. THIS WILL BRING A HEAT WAVE TO MANY AREAS THAT WILL BEGIN IN THE SHORT TERM. DAYTIME MAXIMUM TEMPERATURES WILL REACH THE LOW TO MID 90S EACH DAY IN MOST AREAS (EXCEPT THE SHORE AND POCONOS). DEW POINT TEMPERATURES WILL GENERALLY BE AROUND 70 DEGREES TOO...SO HEAT INDICES IN THE 95 TO 105 RANGE WILL BE IN THE GRIDS FOR THE EXTENDED PERIODS. THE H5 HEIGHTS FROM THE GFS AND ECMWF MODELS SHOW BUILDING MONDAY AND TUESDAY AND THEN SLOWLY DECREASING AFTER THAT. ACCORDINGLY...OUR FCST FOR MOST AREAS WILL BE DRY MON AND TUE WITH THE BUILDING RIDGE. DECIDED THAT IT WAS BEST TO LEAVE A FEW ISOLATED THUNDERSTORMS IN THE NORTHERN AREAS...CLOSEST TO THE STORM TRACK. CHC OR SLIGHT CHC POPS USED MORE EXTENSIVELY WED AND THU AS THE UPPER HEIGHTS BEGIN TO FALL AND A SFC FRONT WILL BE MEANDERING OVER NY STATE. && .AVIATION... WITH THE RAINFALL THAT OCCURRED OVER MOST OF THE TAF SITES LAST EVENING INTO EARLY THIS MORNING, WE HAVE FORECAST SOME IFR VSBYS AND/OR CIGS FOR A TIME AROUND DAYBREAK. SKIES ARE BREAKING AND WINDS ARE LIGHT, ALLOWING FOR SOME RADIATING. AFTER THAT, WE MENTION THE POSSIBILITY/PROBABILITY OF AFTERNOON AND EVENING TSTMS. && .MARINE... WE MAINTAIN CONTINUITY ON THE MARINE FORECAST, KEEPING A MARINE LAYER IN THE SUMMERTIME AIR THAT IS EXPECTED TO KEEP WINDS AND SEAS BELOW SCA CRITERIA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...KRUZDLO LONG TERM...OHARA AVIATION...DELISI MARINE...DELISI
HAZARDOUS WEATHER OUTLOOK...RETRANSMIT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 955 AM EDT FRI JUL 28 2006 DEZ001-NJZ015-017>019-PAZ067>071-291030- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 955 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PENNSYLVANIA, NORTHERN DELAWARE, AND PORTIONS OF WEST CENTRAL AND SOUTHWEST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT OUTLOOK IS IN EFFECT FOR HIGHLY URBANIZED SECTIONS OF THE DELAWARE VALLEY FOR SUNDAY THROUGH WEDNESDAY. HEAT AND HUMIDITY ARE FORECAST TO RETURN TO THE DELAWARE VALLEY ON SUNDAY THROUGH WEDNESDAY, WITH HEAT INDICES EXPECTED TO RISE TO OR ABOVE 100 IN HIGHLY URBANIZED AREAS. NIGHTTIME HEAT INDICES MAY NOT DROP BELOW 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ANZ450>452-MDZ008-NJZ001-007>010-012>014-016-020-022-025>027- PAZ054-055-060>062-291030- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 955 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, THE NORTHERN MARYLAND EASTERN SHORE, AND NORTHERN, EAST CENTRAL AND PORTIONS OF SOUTHERN NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PUT THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ANZ430-431-453>455-DEZ002>004-MDZ012-015-019-020-NJZ021-023-024- 291030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES- TALBOT-CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 955 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN DELAWARE, PORTIONS OF THE NORTHERN MARYLAND EASTERN SHORE AND FAR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CORRECTED DAYS TWO THROUGH SEVEN SECTION OF THE FIRST GROUP.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 546 AM EDT FRI JUL 28 2006 DEZ001-MDZ008-NJZ001-007>010-012>020-022-025>027-PAZ054-055- 060>062-067>071-281800- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON... WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA 546 AM EDT FRI JUL 28 2006 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATER TODAY... A WEAK COLD FRONT WILL MOVE OFFSHORE TODAY. AT THE SAME TIME, AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION AND HELP TO PRODUCE SHOWERS AND THUNDERSTORMS, SOME OF WHICH MAY BE STRONG TO SEVERE. BESIDES STRONG GUSTY WINDS AND HAIL, LOCALIZED HEAVY RAINFALL AND FREQUENT LIGHTNING COULD OCCUR. IF YOU HAVE OUTDOOR PLANS TODAY, KEEP AN EYE TO THE SKY. SEEK SHELTER IF THUNDERSTORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA FOR THE LATEST INFORMATION CONCERNING THIS SEVERE WEATHER THREAT. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 633 AM EDT FRI JUL 28 2006 DEZ001-NJZ015>019-PAZ067>071-282200- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA 633 AM EDT FRI JUL 28 2006 ...OPPRESSIVE CONDITIONS EXPECTED THE FIRST HALF OF NEXT WEEK AS BOTH HEAT AND HUMIDITY INCREASE... THE SCORCHING HEAT THAT HAS BEEN OVER THE WESTERN HALF OF THE NATION THIS PAST WEEK IS EXPECTED TO SHIFT OVER THE EASTERN PORTION OF THE COUNTRY THIS COMING WEEK. HEAT INDICES WILL BEGIN TO CLIMB ON SUNDAY AND CONTINUE TO SLOWLY RISE MONDAY THROUGH WEDNESDAY. WHILE THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL LIKE 95 TO 100 DEGREES ON SUNDAY, INCREASED LEVELS OF HEAT AND HUMIDITY WILL MAKE IT FEEL MORE LIKE 100 TO 105 DEGREES ON MONDAY, TUESDAY, AND WEDNESDAY. HERE ARE A FEW RECOMMENDATIONS FOR WHEN THE HEAT ARRIVES. TRY TO AVOID WORKING OR PLAYING DIRECTLY IN THE SUN. IF YOU WILL BE OUTSIDE, WEAR LIGHT-COLORED, LIGHTWEIGHT CLOTHING, A HAT WITH A BRIM, AND SUNSCREEN. AN AIR-CONDITIONED ENVIRONMENT IS BEST. IF THAT IS NOT AVAILABLE, TURN ON A FAN AND OPEN WINDOWS TO RELEASE TRAPPED HOT AIR. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS EVEN IF YOU ARENT THIRSTY. IF YOU TAKE MEDICATION, CONSULT WITH YOUR PHYSICIAN ABOUT POSSIBLE ADVERSE REACTIONS IN HEAT. ANIMALS CAN SUFFER FROM THE HIGH HEAT AS WELL. MAKE SURE THEY HAVE ACCESS TO WATER AND SUFFICIENT VENTILATION. LASTLY, NEVER LEAVE ELDERLY PEOPLE, CHILDREN OR PETS ALONE IN CARS. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA FOR THE LATEST INFORMATION CONCERNING THE UPCOMING HEAT. KRUZDLO
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Philadelphia | 2006-07-28 | 85 | Female | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529608.